MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-15123-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: " on (b)(6) 2024, in icu, the doctor found the swg kinked during use on the patient.
 
Event or Problem Description
It was reported that: "(b)(6) 2024, in icu, the doctor found the swg kinked during use on the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned an opened cvc kit including one guide wire within its advancer for evaluation.The guide wire was returned within the advancer tube and no obvious signs of use were observed on the guide wire.The guide wire was observed to have one bend towards the center of the body.The distal j-bend was not misshapen and was intact.Both welds were present and were observed to be full and spherical.No other defects or anomalies were observed on the returned components.The bend in the guide wire measured approximately 200 mm from the proximal tip.The overall length of the guide wire measured 684 mm which is within the specification limits of 678-688 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.851 mm which is within the specification limits of 0.838-0.877 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through a lab inventory arrow raulerson syringe (ars) and 18ga introducer needle to functionally test the guide wire.The guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire had one bend towards the center of the body.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19212168
Report Number3006425876-2024-00407
Device Sequence Number18165669
Product Code FOZ
UDI-Device Identifier00801902102164
UDI-Public00801902102164
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberCS-15123-F
Device Lot Number71F21H0491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown